Alert archive / New York / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 120, NWS Albany, NY

July 20, 20216 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 20, 2021, 7:41 PM EDT for 6 counties in New York. It was in force for 49 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2021, 7:41 PM EDT (23:41 UTC)
Expired
Jul 20, 2021, 8:30 PM EDT
In force
49 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Saratoga County, NY, Warren County, NY

The radar

The Albany radar (KENX), 76 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 7:45 PM EDTTSTM WND DMG3 E Little Falls, NYSEVERAL TREES DOWN
Jul 20, 7:45 PM EDTTSTM WND DMGDolgeville, NYNUMEROUS TREES DOWN.
Jul 20, 7:55 PM EDTTSTM WND DMGSt. Johnsville, NYTREES AND WIRES DOWN
Jul 20, 8:09 PM EDTTSTM WND DMG2 E Gloversville, NYPRIMARY WIRES DOWN AND FIRE. STATE ROUTE 29A
Jul 20, 8:25 PM EDTTSTM WND DMGCorinth, NYTREES AND WIRES DOWN. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 3:05 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

229 
WUUS51 KALY 202341
SVRALY
NYC035-041-043-057-091-113-210030-
/O.NEW.KALY.SV.W.0120.210720T2341Z-210721T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
741 PM EDT Tue Jul 20 2021

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Southeastern Hamilton County in eastern New York...
  Southwestern Warren County in east central New York...
  Fulton County in eastern New York...
  Northwestern Saratoga County in east central New York...
  Southeastern Herkimer County in eastern New York...
  Northern Montgomery County in eastern New York...

* Until 830 PM EDT.

* At 740 PM EDT, severe thunderstorms were located along a line
  extending from 10 miles southwest of Johnsburg to near Caroga Lake
  to near Herkimer, moving east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Gloversville, Johnstown, Ilion, Herkimer, Little Falls,
  Warrensburg, Fonda, Lake George Village, Mohawk, Frankfort,
  Corinth, Dolgeville, St. Johnsville, Ephratah, Broadalbin,
  Edinburg, Northville, Mayfield, Wells and Cranberry Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

LAT...LON 4303 7512 4321 7456 4356 7417 4351 7363
      4349 7363 4345 7362 4313 7390 4291 7440
TIME...MOT...LOC 2340Z 278DEG 24KT 4350 7411 4320 7447 4306 7494 

HAIL...<.75IN
WIND...60MPH
 
$$

Rathbun
1 follow-up statement
474 
WWUS51 KALY 210001
SVSALY

Severe Weather Statement
National Weather Service Albany NY
801 PM EDT Tue Jul 20 2021

NYC043-210010-
/O.CAN.KALY.SV.W.0120.000000T0000Z-210721T0030Z/
Herkimer NY-
801 PM EDT Tue Jul 20 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HERKIMER COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
eastern and east central New York.

LAT...LON 4323 7445 4354 7406 4351 7363 4345 7362
      4313 7390 4291 7440 4297 7475
TIME...MOT...LOC 0000Z 277DEG 24KT 4347 7392 4318 7431 4302 7467 

$$

NYC035-041-057-091-113-210030-
/O.CON.KALY.SV.W.0120.000000T0000Z-210721T0030Z/
Hamilton NY-Warren NY-Fulton NY-Saratoga NY-Montgomery NY-
801 PM EDT Tue Jul 20 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTHEASTERN HAMILTON...SOUTHWESTERN WARREN...FULTON...
NORTHWESTERN SARATOGA AND NORTHERN MONTGOMERY COUNTIES...

At 800 PM EDT, severe thunderstorms were located along a line
extending from 8 miles west of Warrensburg to near Cranberry Creek to
St. Johnsville, moving east at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Gloversville, Johnstown, Warrensburg, Fonda, Lake George Village,
Corinth, St. Johnsville, Ephratah, Broadalbin, Edinburg, Northville,
Mayfield, Cranberry Creek, Day Center, Northampton Beach Public
Campground, Caroga Lake, Caroga Lake Public Campground, Lake Luzerne
Campground, Sacandaga Campground and Tribes Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4323 7445 4354 7406 4351 7363 4345 7362
      4313 7390 4291 7440 4297 7475
TIME...MOT...LOC 0000Z 277DEG 24KT 4347 7392 4318 7431 4302 7467 

HAIL...<.75IN
WIND...60MPH
 
$$

Rathbun

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 7:16 PM EDT, 25 minutes earlier.

Area forecast discussion, Jul 20, 7:16 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
716 PM EDT Tue Jul 20 2021

.SYNOPSIS...
Showers and thunderstorms will become increasingly likely
this evening. Some may be severe with damaging winds and large hail.
The storms will taper off overnight, but additional scattered
showers and thunderstorms are expected on Wednesday, along with
cooler conditions. It will be dry on Thursday with temperatures
below normal.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
...Severe Thunderstorm Watch in effect through 11 pm for the
Capital District, Helderbergs, Schoharie Valley, western Mohawk
Valley, southern Adirondacks and Lake George Saratoga region in
east central New York, and southern Vermont...

Band of thunderstorms, some severe continues to build east and
south. Localized flood threat also exists as 1 to 2 inches of
rain in an hour could cause localized flash flooding since our
region has been so wet lately. Some weakening of the storms
likely later this evening as diurnal cooling and stabilization
occurs. Midlevel lapse rates steepening a little through the
night, supporting the strong storms and setting us up for
tomorrow as well. Some minor adjustments to rain chances,
temperatures and sky cover through the night based on data and
trends.

PREVIOUS DISCUSSION:
SPC Mesoanalysis depicts 1000-1500 J/kg MLCAPE downstream of
this complex over much of NY, so no reason to see it weakening
until at least sunset. A couple of isolated storms have
developed in the Lake George Saratoga region, with one recently
becoming severe. Still feel this activity will be more isolated
and confined north of Albany until the better forcing arrives
this evening as forecast soundings suggest points south remain
slightly capped and deep layer shear remains less than 20 kt.
More widespread activity still looks to be 21Z- 03Z this evening
as forcing increases due to the approach of the aforementioned
midlevel trough and surface front. Deep layer shear will
increase to 20-30 kt as well. Highest likelihood of these storms
maintaining strong to severe intensity is from the Capital
District north and west where SPC has upgraded to slight risk.
There is at least some risk of storms maintaining their
intensity further east as well past sunset, but this is less
certain. Main threat is damaging winds, although large hail
cannot be ruled out especially if any more discrete/cellular
convection develops.

Otherwise, have added haze to the grids with most ob sites
reporting 4-7SM vsby due to smoke from wildfires out west.

Tonight, strong to possibly severe storms may linger through
around midnight east of Albany. The remainder of the night
should be more tranquil with a few scattered showers or isolated
thunderstorms possible. The midlevel trough axis remains to the
west. Lows in the upper 50s to mid-60s expected.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
Wednesday, the core of the midlevel trough will be swinging
through the area. This is a rather cold trough, with 500 mb
temps around -14C, which is around the 10 percentile for late
July. The cold midlevel temps will contribute to steep midlevel
lapse rates of 6-7 C/km (stronger on the GFS compared with the
NAM). As diurnal heating commences, this should result in
scattered showers and thunderstorms developing starting in the
late morning. Most of our area should be in a cold
advection/post frontal regime for most of the day, which should
limit SBCAPE to 1000 J/kg or less. However, portions of the
eastern Catskills, Mid Hudson Valley, Litchfield Hills, and
southern Berkshires will heat up comparatively more in advance
of the best forcing associated with the midlevel trough axis,
and may see some weak low-level convergence to help foster
stronger updrafts as well. SBCAPE should be a little better here
at 1000-1500 J/kg, with good deep-layer shear of 30-35 kt. The
steep lapse rates and cool midlevel temperatures will support a
large hail threat from early afternoon to early evening here,
with damaging wind gusts also possible if cellular activity can
congeal later in the day. Elsewhere, at least small hail and
gusty winds will be possible with any storms that develop in
the afternoon. Highs will range from the upper 60s north to the
low 80s south.

The storms should quickly dissipate around and after sunset
Wednesday as higher pressures build in from the west along with
a drier airmass with PWATs falling below an inch. Clouds should
clear out with low temperatures dropping into the 50s.

Thursday into Thursday night looks tranquil as the trough cuts
off over the Canadian Maritimes and midlevel flow goes
northwesterly locally. PWATs remain lower than an inch with
dewpoints back into the 50s. Highs look to be cooler than normal
in the upper 60s to near 80.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
One trailing piece of upper energy tracks through our region Friday
with some cold air aloft and decent midlevel lapse rates but most of
the upper cold pool and instability will be in New England and
heading east through the day along with the mean upper trough axis.
Some isolated showers and thunderstorms are possible with this last
piece of upper energy as the core of the cooler boundary layer air
spreads over our region. Highs Friday in the mid 70s to around 80
with around 70 higher terrain.

Drier weather Saturday but continued NW upper flow with embedded
small upper impulses track through our region Saturday night into
Sunday and exiting Monday into Monday night. The exact timing and
track of the upper energy and reinforcing of low level cooler air is
still in question. Indicating scattered showers Saturday night and
Sunday night with possible thunderstorms Sunday afternoon and Monday
afternoon. Coverage should be scattered and since instability will
be best in the afternoons, not too unstable, but unstable enough
that any chances for thunderstorms would be in the afternoons.

So, Sunday and Monday should not be washouts and there will be
periods of dry weather and a few breaks in the clouds outside of the
scattered showers and thunderstorms. Highs Saturday and Sunday in
the upper 70s to lower 80s. Highs Monday in the lower to mid 80s
with cooler in higher terrain each day. Potentially drier weather
Tuesday with highs in the lower to mid 80s with some 70s higher
terrain.

&&

.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
Smoke still in the region but band of thunderstorms in the
western Mohawk Valley and southern Adirondacks is building east
and south. The storms should hold together through the evening,
affecting KGFL, KALB amd KPSF. However, the storms may weaken
before building as far south as KPOU. Including a 2 hour period
of thunderstorms with IFR visibilities and MVFR ceilings for the
thunderstorms along with wind gusts up to 35 Kt.

After about 04Z, the storms should move out and some VFR with
intervals of MVFR ceilings will linger over KGFL and KALB,
behind the wind shift and weak front. The storms may just brush
KPSF before weakening, keeping KPSF south of the front. So,
KPSF and KPOU could stay VFR through the night.

VFR conditions at all TAF sites after about 12Z but one last
upper disturbance Wednesday afternoon will push the front
through the rest of our region Wednesday afternoon. So,
including VCSH at KALB, KPOU and KPSF but predominantly VFR
outside of any scattered showers or thunderstorms.

Winds will be generally south at less than 10 Kt before
thunderstorms arrive this evening, then west to northwest with
the thunderstorms, gusting around 35 Kt. Winds become variable
at less than 6 Kt between midnight and daybreak. Winds become
northwest to northeast at less than 10 Kt midday Wednesday
through the afternoon.

Outlook...

Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: No Operational Impact. NO SIG WX.
Thursday Night: Low Operational Impact. NO SIG WX.
Friday: Moderate Operational Impact. Chance of SHRA...TSRA.
Friday Night: No Operational Impact. NO SIG WX.
Saturday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
Scattered to numerous showers and thunderstorms are expected
Wednesday with RH values only falling into the 60 to 70 percent
range. It will be cooler with light northwesterly winds as well.
On Thursday, mostly sunny skies are expected with drier minimum
RH values in the 45 to 55 percent range. Light to moderate
northwesterly winds are expected.

&&

.HYDROLOGY...
Soils remain quite wet as much of the HSA has experienced
150-400 percent of normal precipitation over the past week, with
isolated spots up to 600 percent in the Berkshires. Flood
warnings remain in effect along the Housatonic in Connecticut
for minor river flooding.

Scattered showers and thunderstorms will remain in the forecast
this evening into Wednesday. Although locally heavy downpours
are possible, widespread flooding issues or flash flood threats
are not expected at this time as the showers/storms are expected
to move more quickly over the next couple of days. However,
given the wet soils and low flash flood guidance, an isolated
flash flood cannot be ruled out, with minor flooding of low
lying/poor drainage and urban areas also possible. Dry weather
returns for Thursday.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...Thompson
NEAR TERM...NAS/Thompson
SHORT TERM...Thompson
LONG TERM...NAS
AVIATION...NAS
FIRE WEATHER...Thompson
HYDROLOGY...Thompson
Hazardous weather outlook, Jul 20, 3:48 PM EDT, 3 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
348 PM EDT Tue Jul 20 2021

NYZ032-033-038>043-047>054-082>084-VTZ013>015-211200-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Saratoga-Northern Warren-Northern Washington-
Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Northern Fulton-Southeast Warren-Southern Washington-Bennington-
Western Windham-Eastern Windham-
348 PM EDT Tue Jul 20 2021

...SEVERE THUNDERSTORM WATCH 384 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for the Capital District,
Helderbergs, Schoharie Valley, western Mohawk Valley, southern
Adirondacks and Lake George Saratoga region in east central New
York, and southern Vermont.

.DAY ONE...Through tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Also, minor flooding of low lying, poor drainage and urban areas
will be possible, along with isolated flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered thunderstorms are expected Wednesday, some of which may
contain locally gusty winds and small hail.

There is a chance of thunderstorms Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MAZ001-NYZ058-059-063-211200-
Northern Berkshire-Western Greene-Eastern Greene-Western Ulster-
348 PM EDT Tue Jul 20 2021

This Hazardous Weather Outlook is for the northern Berkshires in western
Massachusetts and the eastern Catskills in east central New York.

.DAY ONE...Through tonight.

There is a marginal risk for severe thunderstorms for this afternoon
and evening, with the main threat being isolated damaging wind gusts,
along with locally heavy downpours. Also, minor flooding of low
lying, poor drainage and urban areas will be possible, along with
isolated flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered thunderstorms are expected Wednesday, some of which may
contain locally gusty winds and small hail.

There is a chance of thunderstorms Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

CTZ001-013-MAZ025-NYZ060-061-064>066-211200-
Northern Litchfield-Southern Litchfield-Southern Berkshire-
Western Columbia-Eastern Columbia-Eastern Ulster-Western Dutchess-
Eastern Dutchess-
348 PM EDT Tue Jul 20 2021

This Hazardous Weather Outlook is for northwestern Connecticut, the
southern Berkshires in western Massachusetts and the Mid Hudson
Valley in east central New York.

.DAY ONE...Through tonight.

There is a marginal risk for severe thunderstorms for this evening,
with the main threat being isolated damaging wind gusts, along with
locally heavy downpours. Also, minor flooding of low lying, poor
drainage and urban areas will be possible, along with isolated flash
flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a marginal to slight risk for severe thunderstorms
Wednesday, mainly during the afternoon and early evening. Isolated
damaging wind gusts and large hail will be possible. In addition,
locally heavy downpours will be possible which may produce minor
flooding of low lying, poor drainage and urban areas along with
isolated flash flooding.

There is a chance of thunderstorms Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Jul 20, 5:54 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
554 PM EDT TUE JUL 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     LIGHTNING        2 NW WEST GLENS FALLS   43.32N  73.72W
07/20/2021                   WARREN             NY   TRAINED SPOTTER

            LIGHTNING STRUCK HOUSE RESULTING IN A FIRE. NO
            INJURIES.

&&

EVENT NUMBER ALY2103760

BGM
Special weather statement, Jul 20, 6:28 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Albany NY
628 PM EDT Tue Jul 20 2021

NYZ032-033-202315-
Northern Herkimer-Hamilton-
628 PM EDT Tue Jul 20 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN HAMILTON AND
NORTHERN HERKIMER COUNTIES...

At 628 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Lake Eaton Campground to 6 miles
north of McKeever. Movement was east at 40 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Speculator, Old Forge, Inlet, Blue Mountain Lake, Lake Eaton
Campground, Brown Tract Pond Campground, Limekiln Lake Campground,
Big Moose, Nicks Lake Campground, Lake Durant Campground, Eighth Lake
Campground, Eagle Bay, Forked Lake Public Campground, Raquette Lake,
Golden Beach Campground, Alger Island Public Campground, Long Lake,
Eagle Nest, Minnehaha and Carter Station.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4397 7425 4392 7434 4382 7422 4363 7460
      4364 7511 4375 7512 4407 7448 4408 7427
TIME...MOT...LOC 2228Z 267DEG 34KT 4403 7446 4370 7515

Rathbun
Special weather statement, Jul 20, 6:46 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Albany NY
646 PM EDT Tue Jul 20 2021

NYZ032-033-202330-
Northern Herkimer-Hamilton-
646 PM EDT Tue Jul 20 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL HAMILTON
AND CENTRAL HERKIMER COUNTIES...

At 646 PM EDT, strong thunderstorms were clustered 14 miles south of
Limekiln Lake Campground, or 16 miles southeast of Old Forge, moving
east at 35 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Speculator, Lake Pleasant, Moffitt Beach Campground, Lewey Lake
Campground, Caswell Lake, Sled Harbor, Atwell, Perkins Clearing, West
Canada Lakes and Herkimer Landing.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4340 7499 4358 7501 4369 7438 4346 7430
TIME...MOT...LOC 2246Z 262DEG 30KT 4351 7480

Rathbun
Special weather statement, Jul 20, 7:25 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Albany NY
725 PM EDT Tue Jul 20 2021

NYZ033-041-042-210000-
Hamilton-Northern Warren-Northern Saratoga-
725 PM EDT Tue Jul 20 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN HAMILTON...
WARREN AND NORTHWESTERN SARATOGA COUNTIES...

At 724 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles west of Minerva to near Lake
Pleasant to 10 miles north of Stratford. Movement was east at 40 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Warrensburg, Speculator, Johnsburg, Lake Pleasant, Wells, Eagle Point
Campground, Scaroon Manor Public Campground, Chestertown, North
Creek, Sacandaga Campground, Thurman, Stony Creek, Harrisburg, Hope,
Thurman Station, Sodom, Girards Sugarbush, Wevertown, Whitehouse and
North River.

This includes Interstate 87 between exits 24 and 26.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4347 7442 4379 7416 4380 7405 4374 7406
      4379 7360 4344 7379 4325 7422 4328 7469
      4331 7479
TIME...MOT...LOC 2324Z 272DEG 33KT 4376 7410 4347 7434 4333 7468

Rathbun
Local storm report, Jul 20, 7:27 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
727 PM EDT TUE JUL 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             4 SSW GANSEVOORT        43.13N  73.67W
07/20/2021  M0.75 INCH       SARATOGA           NY   TRAINED SPOTTER

            HAIL COVERED THE GROUND PER SPOTTER PHOTOS.

&&

EVENT NUMBER ALY2103761

BGM
Special weather statement, Jul 20, 7:34 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Albany NY
734 PM EDT Tue Jul 20 2021

NYZ042-043-210000-
Northern Washington-Northern Warren-
734 PM EDT Tue Jul 20 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN AND NORTH
CENTRAL WASHINGTON COUNTIES...

At 734 PM EDT, a strong thunderstorm was located over Hague, or 15
miles north of Whitehall, moving east at 30 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Hague, Rogers Rock Campground, Putnam, Wright, Indian Kettles,
Graphite, Putnam Station, Silver Bay and Glenburnie.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4380 7338 4377 7335 4374 7337 4373 7337
      4369 7340 4366 7341 4373 7363 4379 7361
      4381 7338
TIME...MOT...LOC 2334Z 282DEG 28KT 4377 7350

Rathbun

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 2:07 PM EDTAreal Flood AdvisoryALYWarren113 min
Jul 20, 2:09 PM EDTSpecial Weather StatementALYSaratoga36 min
Jul 20, 2:26 PM EDTSevere Thunderstorm WarningALYSaratoga, Washington49 min
Jul 20, 2:56 PM EDTAreal Flood AdvisoryALYSaratoga, Washington2 hr
Jul 20, 3:10 PM EDTSpecial Weather StatementALYRensselaer35 min
Jul 20, 3:51 PM EDTAreal Flood AdvisoryALYSaratoga, Warren, Washington80 min
Jul 20, 3:58 PM EDTSpecial Weather StatementALYWashington47 min
Jul 20, 6:28 PM EDTSpecial Weather StatementALYHamilton47 min
Jul 20, 6:46 PM EDTSpecial Weather StatementALYHamilton, Herkimer44 min
Jul 20, 6:52 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer38 min
Jul 20, 7:02 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer58 min
Jul 20, 7:25 PM EDTSpecial Weather StatementALYWarren35 min
Jul 20, 7:34 PM EDTAreal Flood AdvisoryALYFulton, Hamilton, Herkimer, Montgomery, Schenectady3 hr
Jul 20, 7:34 PM EDTSpecial Weather StatementALYWarren26 min

Nearby

Severe Thunderstorm Warnings in New York, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.